MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Catalog Number FEM08060
Medical Device Problem Codes Fracture (1260); Material Perforation (2205)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 05/13/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history records are being reviewed.The investigation is currently ongoing.
 
Event or Problem Description
It was reported that during placement of the endovascular stent graft in the basilic vein, the outer catheter of the delivery system broke and the stent graft could not be deployed.The device was retracted without issue and another stent graft was used to complete the procedure successfully.There was no reported patient injury.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.There is no indication for a manufacturing-related failure.The evaluation of the returned device confirmed that the stent graft could not be fully deployed.A strut of the stent graft was found breaking through the tip which led to increased release force and subsequent outer sheath elongation and fracture.The stent graft was found to be partially deployed 1 mm but not flowered.Potential contributing factors to the reported event have been considered.Previous investigations of similar complaints have been reviewed.The evaluation of the returned device showed that the stent graft could not be deployed due to a stent strut perforating the distal outer sheath of the delivery system.This may be associated with difficult anatomic conditions or a challenging placement site leading to increased friction and subsequent deployment difficulties.Not using an introducer sheath may be another contributing factor to tip damage and subsequent perforation.Insufficient flushing of the device also may contribute to increased friction and subsequent device damage.In this case, no introducer sheath was used during the procedure.On the basis of the information available, a definite root cause for the reported event could not be determined.The ifu states: "if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device of the same size." and "the safety and effectiveness of the device when placed across a tight bend (.) has not been evaluated.Prior to stent graft deployment, ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of higher deployment forces and possible endovascular system failure." also the ifu states that an introducer sheath with appropriate inner diameter is required for the procedure and that the device must be flushed with sterile saline.Furthermore, the ifu states: "do not kink the delivery catheter or use excessive force during delivery to the target lesion.".

Brand Name
FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key5703532
Report Number9681442-2016-00154
Device Sequence Number10918198
Product Code PFV
UDI-Device Identifier04049519008493
UDI-Public(01)04049519008493(17)190205(10)ANAP0851
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P130029/S001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/13/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/05/2019
Device Catalogue NumberFEM08060
Device Lot NumberANAP0851
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/13/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/07/2016
Supplement Report FDA Received Date07/26/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Patient Weight102